Heavy Rain, Cumberland
- When
- July 4, 5:00 AM EST to 7:00 AM EST
- Where
- Cumberland County, Countywide
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
A line of thunderstorms with heavy downpours dropped heavy rain throughout most of Cumberland County. The heaviest rain then narrowed to a band in Atlantic County from Weymouth Township northeast through Galloway Township.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A line of thunderstorms with heavy downpours dropped heavy rain throughout most of Cumberland County. The heaviest rain then narrowed to a band in Atlantic County from Weymouth Township northeast through Galloway Township. This band also affected extreme southern Ocean County. Doppler Radar storm total estimates ranged between 1 and 3 inches, all of which fell in a two hour period. The heaviest rain affected sections of Hamilton, Galloway and Egg Harbor Townships in Atlantic County. In Beach Haven (Ocean County) about half a foot of water covered most roadways.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 4, 2:15 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 AM EDT WED JUL 4 2001 DISC: OCNL RAIN ASSOC WITH WARM FRONT MOVG THRU THIS MRNG. SHWRS/TSTMS MVG IN FROM THE W THIS AFTN AND EVNG. SPC HAS FA IN SLIGHT RISK FOR SVR TSTMS...SO WILL ISSUE AN SPS FOR SVR TSTM POTENTIAL. SHWRS/TSTMS WILL END ERY TNGT AS AIRMASS BECOMES SLIGHTLY MORE STABLE. MIGHT EVEN HAVE SOME PATCHY FOG LATE TNGT IF SKIES BECOME MOSTLY CLEAR OVER AREAS THAT RECEIVE CONSIDERABLE RAIN. THURS WILL START OUT DRY BUT TSTMS WILL ONCE AGAIN BECOME A POSSIBILITY LATE IN THE DAY AS THE COLD FRONT APPROACHES. .PHI...NONE. RPW
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-041900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 AM EDT WED JUL 4 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID-ATLANTIC REGION LATER TODAY. ANY OF THE THUNDERSTORMS WHICH FORM LATER TODAY COULD TURN SEVERE WITH DAMAGING WIND AND LARGE HAIL. FOURTH OF JULY EVENTS SET FOR THIS EVENING COULD BE DELAYED OR POSTPONED IF THE THUNDERSTORMS DO DEVELOP. A MOIST UNSTABLE AIRMASS WILL COVER THE REGION TODAY. THIS AIRMASS COMBINED WITH ANY HEATING TODAY...WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON...MAINLY AFTER 3 PM. AREAS THAT COULD BE AFFECTED BY THUNDERSTORMS INCLUDE EASTERN PENNSYLVANIA...NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND. ISOLATED THUNDERSTORMS COULD DEVELOP WITH THIS MORNING/S RAIN...BUT THESE THUNDERSTORMS SHOULD NOT BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FO3R ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. RNS
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260209, 5260210, 5260211.